Jump to content





Week 2 Of Spironolactone

Posted by Tash14, 20 March 2014 · 150 views

spironolactone accutane acne oil pcos hormones hyperkalemia potassium
So I am coming to the end of my second week of Spironolactone. I was on 25mg for the first week, and 50mg for this week. I start 75mg tomorrow for the third week. 
 
So far I have noticed a decrease in the oil! Instead of my whole face becoming an oil slick throughout the day and needing to blot several times, I notice my nose the oiliest and I barely use up one blotting paper in the evenings. Its amazing! I was using 4 to blot my face before (one for each section of my face). 
 
In terms of the acne, I feel like it is improving, but I can't be too sure. Its only been two weeks, and as I said in my previous post, I feel like I had a really bad breakout before I started and my skin had small bumps all over. Now my forehead still has tiny pimples/bumps but my cheeks are starting to smooth out. I had a few big cysts come out on my chin/jawline over the last week but none in the last 2 days. I feel like the decrease in oil is shrinking my pores as some blackheads have been coming out on their own on my cheek/nose area. Im hoping I don't get a breakout with the increase in dose tomorrow but we'll see!
 
Also, can someone let me know about checking potassium levels? I brought it up with my gynaecologist when she started me on it and I asked her about hyperkalemia and she said its not a problem to worry about. Although to my knowledge everyone should be getting their levels checked, especially in the long run as it takes a while for your potassium to rise on this medication. Please let me know about your experiences! 
 
Until next week! Fingers crossed x




Hey there!  Yes, potassium levels are absolutely something you need to be aware of while on Spiro.  My derm prescribed the medication and required me to come back in 30 days to test my potassium levels before refilling my Rx.  Luckily I had low Potassium levels to start and was actually taking a supplement for a few months.  You need to stay away from high potassium containing foods and painkillers NSAIDS such as advil, tylenol, etc.  I would notify your GP that you are on Spiro when you go for a checkup and ask that you have your levels monitored if your gyno is not willing.  Sometimes you have to be your own advocate when it comes to your personal healthcare.  Hope this week is going well for you.  I think you either are on week 3 or 4 now?  :)

Oh really, ya I noticed most people were mentioning it I'm not sure why my gynae brushed it off but its coming to the end of a month of being on it now so I'm going to make an appt with my GP. Thanks for the help!

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors